Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 185, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2002, 6:02 PM EDT for Monroe County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2002, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 25, 2002, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:10 PM EDT | Thunderstorm Wind | Sweetwater, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WUUS54 KMRX 252202 SVRMRX TNC123-252230- /NEW.KMRX.SV.W.0239.252201-252230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 601 PM EDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EAST TENNESSEE * UNTIL 630 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SWEETWATER...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN MONROE COUNTY AT 620 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3564 8454 3547 8445 3561 8426 3566 8449 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT THU JUL 25 2002 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 315 PM EDT THU JUL 25 2002 CURRENT SURFACE ANALYSIS INDICATES THAT THE STATIONARY FRONT OVER THE FORECAST AREA FROM YESTERDAY HAS WASHED OUT. CURRENT RADARS ARE REVEALING A BETTER COVERAGE OF CONVECTION COMPARED TO YESTERDAY... BUT THIS SHOULD RAPIDLY DIMINISH AFTER SUNSET. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE WEEKEND...ALTHOUGH A DEVELOPING UPPER-HIGH SHOULD DECREASE THE COVERAGE OF CONVECTION EACH SUCCESSIVE AFTERNOON. EXPECT THAT MOST CONVECTION EACH AFTERNOON AND EVENING SHOULD MAINLY BE CONFINED TO THE HIGHER ELEVATIONS. IN THE EXTENDED...UPPER-LEVEL HIGH IS PROGGED TO BUILD ACROSS THE SOUTHEAST U.S. SUNDAY THROUGH TUESDAY. THIS WILL ALLOW WARMER TEMPS TO DEVELOP AND SHOULD INHIBIT CONVECTION EVERYWHERE EXCEPT ACROSS THE MOUNTAINS. ANOTHER WEAK COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA ON WEDNESDAY...BUT WILL PROBABLY STALL OUT JUST SOUTH OF THE OHIO VALLEY. HOWEVER...WILL CONTINUE WITH A LOW CHANCE POP ON WEDNESDAY AND THURSDAY WITH THE UPPER-LEVEL HIGH EXPECTED TO WEAKEN. AS FOR TEMPS...NO MOS GUIDANCE TO WORK WITH THIS AFTERNOON...BUT WILL NOT MAKE MANY TWEAKS TO PREVIOUS FORECAST. A PERSISTENCE FORECAST LOOKS TO BE THE WAY TO GO...SINCE LOCAL AIRMASS WILL NOT CHANGE MUCH THROUGH THE PERIOD. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 72 90 72 92 / 30 20 20 20 TYS 70 88 70 90 / 30 20 20 20 TRI 67 85 67 87 / 30 20 20 20 OQT 70 88 70 90 / 30 20 20 20 .MRX... NC...NONE. TN...NONE. VA...NONE. DMG ******************************************************************** MIDDAY FORECAST DISCUSSION (UPDATE) 955 AM EDT THU JUL 25 2002 MODEL TIME HEIGHTS SHOW GOOD MOISTURE PROFILE ESPECIALLY AT THE LOWER LEVELS. THIS IN CONJUNCTION WITH MODERATE INSTABILITY PROJECTED FOR THIS AFTERNOON AND A POORLY-DEFINED BOUNDARY STILL IN OUR GENERAL VICINITY ALL ARGUE FOR SCATTERED CONVECTION TO DEVELOP IN THE DAYTIME HEATING. HOWEVER...MORNING CLOUD COVER HAS INHIBITED SURFACE HEATING SO FAR. EXPECT THE CLOUDS TO EVENTUALLY ERODE AND ALLOW SUFFICIENT SURFACE HEATING FOR SCATTERED CONVECTION TO DEVELOP. THEREFORE WILL REMOVE MORNING FOG FROM ZONES BUT OTHERWISE LEAVE AS IS. LCM ********************************************************************* MORNING FORECAST DISCUSSION 345 AM EDT THU JUL 25 2002 SFC FRONT LIES ASTRIDE THE CWA FROM NE-SW, BUT IS VERY DIFFUSE. CUT- OFF LOW OVER CWA AS WELL BUT BECOMING MORE DIFFUSE WITH TIME. GREAT LAKES UPPER TROF WILL DEEPEN OVERHEAD THROUGH FRIDAY MORNING THEN FLATTEN OUT AND MOVE EAST. AS TROF TEMPORARILY DEEPENS, ATLANTIC RIDGE IS SUPPRESSED AND SAUNTERS EAST, TOO. FAR WESTERN TROF IS THEN ALLOWED TO SLIDE EAST. SERIES OF PRETTY MINOR SHORTWAVES WILL DROP INTO SE U.S. FROM NORTHERN PLAINS THROUGH SATURDAY. THEN WESTERN TROF STRENGTHENS OVER CANADA AND DEEPENS TO AFFECT THE MID SOUTH AROUND MIDDLE OF NEXT WEEK. MORE PERSISTENCE SEEMS TO BE A GOOD IDEA WITH THE NEAR TERM FORECAST AS MOISTURE, AND SOMEWHAT UNSTABLE AMS IN PLACE REALLY HAS NO REASON TO GO ANYWHERE. CHANCE POPS HAS WORKED NICELY OVER ENTIRE AREA WITH SIMILAR FEATURES THE LAST WEEK SO WILL STAY THE COURSE. BY FRIDAY, THOUGH, UPPER COOL (WHICH HAS BEEN THE ONLY REAL UPPER SUPPORT FOR CONVECTION) FILLS IN AND AS A RESULT WILL DROP POPS FRIDAY AND FRIDAY NIGHT TO SLIGHT CHANCE. COUPLE OF CHANGES TO ZONE PACKAGE: COMBINED SOUTHERN TN-NC STATE LINE MOUNTAIN ZONE WITH SMOKY MOUNTAIN ZONE AS ENOUGH SIMILARITY TO WARRANT. ALSO, UPPED POPS FOR SATURDAY AND SATURDAY NIGHT TO 30 OVER ENTIRE FORECAST AREA. BEYOND THAT, NEXT GOOD CHANCE REALLY FOR PRECIP STARTS TUESDAY AND INCREASED INTO WEDNESDAY. BUT THAT IS SO FAR OUT IN TIME, WILL LIKELY HAVE TO REFINE AS WE GET CLOSER. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 88 69 91 72 / 40 40 20 20 TYS 87 70 90 70 / 40 40 20 20 TRI 86 67 87 68 / 40 40 20 20 OQT 87 69 90 69 / 40 40 20 20 BB ******************************************************************** EVENING FORECAST DISCUSSION (UPDATE) 1010 PM EDT WED JUL 24 2002 CONVECTION HAS JUST ABOUT ENDED...EXCEPT FOR OVER SWRN VA NEAR THE WEAKENING COLD FRONT. WILL UPDATE AND REMOVE MENTION OF TSRA IN MOST AREAS. PATCHY FOG STILL SEEMS LIKELY OVERNIGHT...AND MIN TEMP FORECAST LOOKS GOOD. TG ******************************************************************** EARLY EVENING FORECAST DISCUSSION (UPDATE) 715 PM EDT WED JUL 24 2002 LATE START FOR CONVECTION TODAY AND APPARENT LACK OF ANY UPPER LEVEL SUPPORT IS HINDERING MUCH DEVELOPMENT THIS EVENING. BETTER COVERAGE REMAINS OFF TO OUR EAST OVER WESTERN NC...WHILE ALMOST SCATTERED TSRA OVER NE PLATEAU COUNTIES AND SWRN VA...BUT ONLY ISOLATED TSRA ELSEWHERE. WEAK WINDS ALOFT ARE RESULTING IN NEARLY STATIONARY TSRA AT THIS TIME. MAY UPDATE ZONES BEFORE 8PM EDT AND LOWER RAIN CHANCES FOR REST OF THE EVENING...FOLLOWED BY A LATE UPDATE ONCE ALL CONVECTION DISSIPATES. TG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.